MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE 02.07.1204L TIBIAL TRAY FIXED CEMENTED SIZE 4 L; KNEE TIBIAL TRAY FIXED CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE 02.07.1204L TIBIAL TRAY FIXED CEMENTED SIZE 4 L; KNEE TIBIAL TRAY FIXED CEMENTED
Model Number 02.07.1204L
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 10 may 2023.Lot 176243: (b)(4) items manufactured and released on 10-jan-2018.Expiration date: 2022-dec-17.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Visual inspection performed by r&d manager: revision surgery of a gmk sphere implant after 5 years from primary implantation due to tibia sinking/loosening.From visual inspection of the explanted components, we can't identify any anomalies relevant to the event.The lateral side of the tibial insert looks worn out only in the posterior part, so probably the positioning of the tibial component in terms of rotation was sub-optimal.We can note also the color of the tibial insert turned yellow in some portions: this is something that affects only the external surfaces of the insert and is not related to abnormal oxidation of the liner.From visual inspection, there is no evidence that the event is related to a faulty device.Clinical evaluation performed by medical affairs department: about 5 years after primary cemented tka, the tibia plateau tilts backward and requires revision surgery.From the images received, it seems that the bone gave way and was not able to sustain the baseplate any longer for unknown reasons.This case should be classified as aseptic loosening, which is a possible adverse event following tka, described in literature.Other devices involved: gmk-sphere 02.12.0417fl tibial insert fixed sphere flex size 4/17 mm l (k121416) lot 162287: (b)(4) items manufactured and released on 25-jul-2016.Expiration date: 2021-jun-23.No anomalies found related to the problem.To date, 7 items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0025l femoral component sphere cemented size 5+ l (k140826) lot 178022: (b)(4) items manufactured and released on 10-jan-2018.Expiration date: 2022-dec-27.No anomalies found related to the problem.To date, 66 items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
About 5 years after the primary surgery, revision surgery was performed due to malpositioning of the tibial tray (the tibia has tilted backward).Hinge system implanted.

Brand Name
GMK-SPHERE 02.07.1204L TIBIAL TRAY FIXED CEMENTED SIZE 4 L
Common Device Name
KNEE TIBIAL TRAY FIXED CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16917740
Report Number3005180920-2023-00338
Device Sequence Number20566640
Product Code JWH
UDI-Device Identifier07630030819902
UDI-Public07630030819902
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2022
Device Model Number02.07.1204L
Device Catalogue Number02.07.1204L
Device Lot Number176243
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Initial Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight75 KG
Patient RaceWhite